Text Size

Hangovers, Headaches & Relief

answered 10:36 AM EST, Fri May 17, 2013
anonymous anonymous
I quit drinking last week because my stomach was starting to hurt all of the time. I was a daily drinker and I knew enough to never combine Tylenol with alcohol because of the liver damage. I get a lot of headaches and my stomach doesn’t hurt anymore. After a week of not drinking is it safe to use Tylenol again?

Jim LaPierre Says...


Thanks for your question. Yes, it is safe to use Tylenol in moderation (not exceed recommended dosages).

It takes a solid 30 days for the lion share of detox to occur and it may take up to 18 months for the body and mind to be fully restored. I highly recommend extra water at this juncture (at least 64 ounces a day and much more if you take in caffeine).

I also am a huge fan of taking a multi-vitamin and improving your nutrition and exercise (I'm not a health nut I just know what it takes to recoup).

I encourage you to get a physical from your primary care provider and consider to consider that stress and anxiety also cause headaches.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated May 17, 2013

Join Thousands of Readers

who receive our weekly recovery newsletter.

Alcoholism: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.